Alert archive / Nebraska / High Wind Warnings in 2022

High Wind Warning 6, NWS North Platte, NE

April 29, 202226 counties in Nebraska

NWS North Platte, NE issued this high wind warning at Apr 29, 2022, 12:58 AM MDT for 26 counties in Nebraska. It took effect at Apr 29, 2022, 6:05 PM MDT. It was in force for 25 hr. 20 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 29, 2022, 12:58 AM MDT (06:58 UTC)
In effect from
Apr 29, 2022, 6:05 PM MDT
Expired
Apr 30, 2022, 7:16 PM MDT
In force
25 hr
Issued by
NWS North Platte, NE
All 26 counties

Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 07:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 29, 8:30 PM MDTHEAVY RAIN 1.7515 Nne North Platte, NEBUCKET MEASUREMENT
Apr 30, 3:02 AM MDTNON-TSTM WND GST 58Broken Bow, NEBROKEN BOW AIRPORT
Apr 30, 4:02 AM MDTNON-TSTM WND GST 602 W North Platte, NEKNENORTH86
Apr 30, 4:04 AM MDTNON-TSTM WND GST 58Imperial, NEIMPERIAL AIRPORT
Apr 30, 4:22 AM MDTNON-TSTM WND GST 64Broken Bow, NEBROKEN BOW AIRPORT
Apr 30, 4:48 AM MDTNON-TSTM WND GST 627 N North Platte, NEKNENORTH14
Apr 30, 5:34 AM MDTHEAVY RAIN 1Brady, NESTORM TOTAL
Apr 30, 5:56 AM MDTNON-TSTM WND GST 687 N North Platte, NEKNENORTH14
Apr 30, 6:46 AM MDTHEAVY RAIN 2.552 W Burwell, NE
Apr 30, 7:07 AM MDTHEAVY RAIN 1.174 N Valentine, NE24 HOUR TOTAL
Apr 30, 7:29 AM MDTNON-TSTM WND GST 60Broken Bow, NEBROKEN BOW AIRPORT
Apr 30, 7:35 AM MDTNON-TSTM WND GST 562 Nw Oneill, NEONEILL AIRPORT
Apr 30, 8:11 AM MDTNON-TSTM WND GST 64Broken Bow, NEBROKEN BOW AIRPORT
Apr 30, 9:00 AM MDTHEAVY RAIN 2.2Ansley, NEREPORT VIA SOCIAL MEDIA. 24 HOUR TOTAL.
Apr 30, 9:00 AM MDTHEAVY RAIN 3.0716 Nne Oneill, NESTORM TOTAL RAINFALL SO FAR.
Apr 30, 9:49 AM MDTNON-TSTM WND GST 60Imperial, NEIMPERIAL AIRPORT
Apr 30, 10:00 AM MDTHEAVY RAIN 2.71 N Taylor, NEA 24 HOUR TOTAL.
Apr 30, 10:00 AM MDTHEAVY RAIN 3.76 Se Long Pine, NESTORM TOTAL RAINFALL
Apr 30, 10:30 AM MDTHEAVY RAIN 3.19 Wsw Stapleton, NESTORM TOTAL RAINFALL.
Apr 30, 11:28 AM MDTNON-TSTM WND GST 583 Ene North Platte, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.0 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2022-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 663 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2022-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
663 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
2380 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

039 
WWUS73 KLBF 290658
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
158 AM CDT Fri Apr 29 2022

NEZ004>010-022>029-035>038-056>059-069>071-094-292100-
/O.UPG.KLBF.HW.A.0004.220430T0600Z-220501T0600Z/
/O.NEW.KLBF.HW.W.0006.220430T0600Z-220501T0600Z/
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
Including the cities of Gordon, Rushville, Valentine, Springview,
Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, 
Atkinson, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, 
Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, 
Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Chappell, 
Big Springs, Ogallala, Paxton, Grant, North Platte, Champion, 
Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, Maywood,
Cody, Eli, Merriman, and Kilgore
158 AM CDT Fri Apr 29 2022 /1258 AM MDT Fri Apr 29 2022/

...HIGH WIND WARNING IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/
SATURDAY TO 1 AM CDT /MIDNIGHT MDT/ SUNDAY...

* WHAT...Northwest winds 30 to 40 mph with gusts to around 60 mph
  expected.

* WHERE...Western and north central Nebraska.

* WHEN...From 1 AM CDT /midnight MDT/ Saturday to 1 AM CDT 
  /midnight MDT/ Sunday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$
5 follow-up statements
475 
WWUS73 KLBF 291939
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
239 PM CDT Fri Apr 29 2022

NEZ004>010-022>029-035>038-056>059-069>071-094-301200-
/O.CON.KLBF.HW.W.0006.220430T0600Z-220501T0600Z/
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
Including the cities of Gordon, Rushville, Valentine, Springview,
Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, 
Atkinson, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, 
Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, 
Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Chappell, 
Big Springs, Ogallala, Paxton, Grant, North Platte, Champion, 
Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, Maywood,
Cody, Eli, Merriman, and Kilgore
239 PM CDT Fri Apr 29 2022 /139 PM MDT Fri Apr 29 2022/

...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT
MDT/ SATURDAY TO 1 AM CDT /MIDNIGHT MDT/ SUNDAY...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...All of western and north central Nebraska.

* WHEN...From 1 AM CDT /midnight MDT/ Saturday to 1 AM CDT 
  /midnight MDT/ Sunday.

* IMPACTS...Damaging winds may blow down trees and power lines,
  which may cause power outages. Travel will be very difficult, 
  especially for lightweight and high profile vehicles, as well as
  those traveling on east- west routes. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$
543 
WWUS73 KLBF 300005
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
705 PM CDT Fri Apr 29 2022

NEZ004>010-022>029-035>038-056>059-069>071-094-300815-
/O.EXT.KLBF.HW.W.0006.220430T0005Z-220501T0600Z/
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
Including the cities of Gordon, Rushville, Valentine, Springview,
Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, 
Atkinson, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, 
Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, 
Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Chappell, 
Big Springs, Ogallala, Paxton, Grant, North Platte, Champion, 
Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, Maywood,
Cody, Eli, Merriman, and Kilgore
705 PM CDT Fri Apr 29 2022 /605 PM MDT Fri Apr 29 2022/

...HIGH WIND WARNING NOW IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/
SUNDAY...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...All of western and north central Nebraska.

* WHEN...Until 1 AM CDT /midnight MDT/ Sunday.

* IMPACTS...Damaging winds may blow down trees and power lines,
  which may cause power outages. Travel will be very difficult,
  especially for lightweight and high profile vehicles, as well as
  those traveling on east-west routes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$
037 
WWUS73 KLBF 300807
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
307 AM CDT Sat Apr 30 2022

NEZ004>010-022>029-035>038-056>059-069>071-094-302100-
/O.CON.KLBF.HW.W.0006.000000T0000Z-220501T0600Z/
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
Including the cities of Gordon, Rushville, Valentine, Springview,
Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, 
Atkinson, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, 
Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, 
Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Chappell, 
Big Springs, Ogallala, Paxton, Grant, North Platte, Champion, 
Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, Maywood,
Cody, Eli, Merriman, and Kilgore
307 AM CDT Sat Apr 30 2022 /207 AM MDT Sat Apr 30 2022/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT
MDT/ SUNDAY...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 65 mph.

* WHERE...Portions of western and north central Nebraska.

* WHEN...Until 1 AM CDT /midnight MDT/ Sunday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$
155 
WWUS73 KLBF 301916
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
216 PM CDT Sat Apr 30 2022

NEZ004>010-022>029-035>038-056>059-069>071-094-010300-
/O.EXT.KLBF.HW.W.0006.000000T0000Z-220501T0300Z/
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
Including the cities of Gordon, Rushville, Valentine, Springview,
Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, 
Atkinson, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, 
Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, 
Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Chappell, 
Big Springs, Ogallala, Paxton, Grant, North Platte, Champion, 
Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, Maywood,
Cody, Eli, Merriman, and Kilgore
216 PM CDT Sat Apr 30 2022 /116 PM MDT Sat Apr 30 2022/

...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph.

* WHERE...Portions of central, north central, Panhandle, 
  southwest and west central Nebraska.

* WHEN...Until 10 PM CDT /9 PM MDT/ this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. Travel
  will be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$
288 
WWUS73 KLBF 010116
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
816 PM CDT Sat Apr 30 2022

NEZ004>010-022>029-035>038-056>059-069>071-094-010230-
/O.CAN.KLBF.HW.W.0006.000000T0000Z-220501T0300Z/
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
Including the cities of Gordon, Rushville, Valentine, Springview,
Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, 
Atkinson, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, 
Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, 
Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Chappell, 
Big Springs, Ogallala, Paxton, Grant, North Platte, Champion, 
Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, Maywood,
Cody, Eli, Merriman, and Kilgore
816 PM CDT Sat Apr 30 2022 /716 PM MDT Sat Apr 30 2022/

...HIGH WIND WARNING IS CANCELLED...

The high winds that gusted to 60 mph today have weakened below
warning thresholds. Gusty winds will remain through the overnight
hours for north central Nebraska, however with speeds exceeding 30
mph at times.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this high wind warning went out at Apr 28, 10:52 PM MDT, 2 hours 6 minutes earlier.

Area forecast discussion, Apr 28, 10:52 PM MDT, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1152 PM CDT Thu Apr 28 2022

.SHORT TERM...(This evening through Friday night)
Issued at 305 PM CDT Thu Apr 28 2022

The primary concern for the short term will revolve around storm
chances, including the threat for severe weather.

For this evening and tonight, expect increasing thunderstorm
chances, largely in two regimes. The first will be along the surface
warm front, which currently stretches from near Broken Bow to just
near Columbus. The effective cold front is positioned from near
McCook to just east of O'Neill. Near/just south of this warm front,
ample surface heating and diurnal mixing is anticipated to gradually
erode capping by late this evening. Forecast soundings suggest very
little convective inhibition should remain by late this evening, and
convective initiation remains possible along the front. A large
percentage of high-res guidance agrees with this assessment, with at
least widely scattered storm development hinted at. Hodographs look
largely straight-line in the warm sector and would suggest a
primarily splitting supercellular storm mode. Additionally, 0-6km
shear vectors remain largely boundary parallel. Mid-level lapse
rates remain steep, and would suggest a large hail threat with any
sustained supercellular convection. The storm mode this evening will
likely be messy in nature, with the potential for storm mergers.
That brings into question the primary hazards, though all hazards at
least appear possible in the warm frontal zone. A modestly
increasing low level jet tonight will increase curvature in the
lowest few kilometers of the hodograph, and gradually increasing low
level shear. It appears any tornado threat (albeit a very low
threat) would be hard to pin down, with aforementioned mergers
and increasing low level shear in the warm frontal zone. Can't
totally rule a tornado out, but this remains very low confidence.
Damaging wind potential would increase with any upscale growth
this evening.

Another low end threat appears to develop across the Panhandle late
this evening, where widely isolated storms may form in the gradually
increasing upslope flow. Convective development is very uncertain
through sunset, though any storm that forms would likely be high
based in nature with a lack of low level moisture present. Shear
profiles would suggest a supercellular type mode, and large hail
would be the primary threat.

By late tonight, a shortwave trough will eject across eastern
Wyoming, with increasing forcing for ascent across the Panhandle.
This will likely lead to convection rapidly growing upscale and a
line of storms is expected to cross the Sandhills into tomorrow
morning. Low level buoyancy will be an issue, and the threat for
damaging winds remains highly uncertain. Steep lapse rates aloft
would lead to at least some hail threat, especially in younger
updrafts.

For tomorrow:

The overnight convection will be a big point of uncertainty, and
leads to a low confidence forecast for convective development. The
surface low will begin to eject across south central Nebraska by
late afternoon, with the triple point lifting into northeast
Nebraska by late evening. Just ahead of the surface low, convective
development is anticipated through the afternoon across portions of
southwest into central Nebraska. It appears there could be a brief
window along the triple point where all severe hazards would be
possible, with supercells being the dominant severe mode. Again,
early day convection combined with the exact position of the triple
point keep confidence low.

In the wake of the surface low, showers/storms are expected to
continue through much of the day tomorrow, with the bulk of
accumulations locally through tomorrow evening. Still expecting
widespread accumulating precip, with 0.75"+ north of I-80 and
nearing 2" towards the SD/NE state line. The surface cold front will
pass through early tomorrow night, with flow rapidly increasing from
the northwest in its wake.

.LONG TERM...(Saturday through Thursday)
Issued at 305 PM CDT Thu Apr 28 2022

Precipitation will linger into Saturday afternoon, along with very
strong wind gusts from the northwest. The inherited High Wind Watch
looks to be in good shape, so no changes were made this forecast
cycle. Strong low level flow, good cold advection, and a largely
unidirectional wind profile should promote widespread 60+mph gusts
through Saturday afternoon.

The next system of note will pass through on Monday, with
precipitation chances increasing across much of the area. Confidence
continues to increase in the potential for measurable precipitation,
especially across southwest Nebraska. Temperatures aloft look to be
on the cooler side, so there appears potential for snow to mix with
rain north of I-80 Monday morning. Impacts from the Monday system
may linger towards midweek, with some guidance suggesting a very
slow eastward progression of the upper low. If this comes to
fruition, near/below average temperatures and continued low-end
precipitation chances could linger into the middle of next week.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1152 PM CDT Thu Apr 28 2022

Expect a surge of low level moisture will result in development
of a low clouds/fog in the next 2 to 3 hours with IFR/LIFR
conditions mainly due to low cigs. Then, confidence decreases as
timing and evolution of convection moving eastward out of the
panhandle will be the dominant feature determining conditions at
TAF sites through early Friday morning. Will lean on ensemble
blends for timing and amend as needed. Some storms may be
accompanied by large hail and gusty winds, but will not include in
TAFs since it will not be possible to identify and track these
features until they develop and will rely on amendments and later
TAF packages for specifics. Expect some marginal improvement in
conditions late Friday and will again have to wait for additional
convective development to determine conditions at airfields,
though it is worth noting that storms tomorrow will have a better
opportunity to produce strong gusty winds. Most convective
activity will be pushing off to the east and out of our area
toward sunset tomorrow but lingering wrap around showers/some
thunder will continue through the end of the valid period. Will
also see winds really start to increase toward expiration with
high winds continuing through Saturday.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from late Friday night through late Saturday
night for NEZ004>010-022>029-035>038-056>059-069>071-094.

&&

SHORT TERM...Brown
LONG TERM...Brown
AVIATION...MBS
Hazardous weather outlook, Apr 28, 2:55 PM MDT, 10 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
355 PM CDT Thu Apr 28 2022

NEZ004>010-022>029-035>038-056>059-069>071-094-292100-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
355 PM CDT Thu Apr 28 2022 /255 PM MDT Thu Apr 28 2022/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Scattered thunderstorms will develop this evening across the
panhandle as well as south central Nebraska. The activity will
move east or northeast through the night. A few of the storms may
become severe, capable of producing large hail and strong winds.
The greatest potential for severe weather generally lies west of
Highway 83 during the overnight hours.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

Showers and thunderstorms will move through western and north
central Nebraska throughout the day Friday and into Friday night.
Some storms may be severe, with large hail and damaging winds
being the main threats. A brief tornado also cannot be ruled out.
The greatest potential for severe weather generally lies east of
Highway 61.

A High Wind Watch is in effect for the possibility of wind gusts
60mph or greater late Friday night through Saturday across all of
north central and western Nebraska.

.SPOTTER INFORMATION STATEMENT...

Please relay any information about observed severe weather or
damage to the NWS.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Special weather statement, Apr 28, 11:33 PM MDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service North Platte NE
1233 AM CDT Fri Apr 29 2022

NEZ071-290600-
Frontier NE-
1233 AM CDT Fri Apr 29 2022

...A strong thunderstorm will impact portions of southeastern
Frontier County through 100 AM CDT...

At 1232 AM CDT, Doppler radar was tracking a strong thunderstorm near
Cambridge, or 28 miles east of McCook, moving north at 5 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of southeastern
Frontier County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4044 10020 4044 10009 4036 10009 4035 10010
      4035 10019
TIME...MOT...LOC 0532Z 180DEG 5KT 4033 10011

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Sporer
Special weather statement, Apr 28, 11:41 PM MDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service North Platte NE
1141 PM MDT Thu Apr 28 2022

NEZ004-022-056-094-290715-
Deuel NE-Sheridan NE-Western Cherry NE-Garden NE-
1141 PM MDT Thu Apr 28 2022

...Strong thunderstorms will impact portions of northwestern Cherry,
Garden, Sheridan and northwestern Deuel Counties through 115 AM
MDT...

At 1138 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northeast of Box Butte Dam to near
Potter. Movement was northeast at 35 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Gordon, Oshkosh, Hay Springs, Ellsworth, White Clay, Antioch,
Dogtown Flats, Lone Butte, Deer Lake, Britton Lake, Richardson Lake,
Pine Ridge and Miles Lake.

This includes the following highways...
 Highway 20 between mile markers 74 and 113.
 Highway 250 between mile markers 1 and 48.
 Highway 2 between mile markers 96 and 124.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4300 10203 4124 10227 4122 10261 4174 10264
      4209 10270 4210 10274 4300 10279
TIME...MOT...LOC 0538Z 227DEG 32KT 4255 10295 4119 10327

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Sporer

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 11:33 PM MDTSpecial Weather StatementLBFFrontier27 min
Apr 28, 11:41 PM MDTSpecial Weather StatementLBFGarden, Sheridan94 min
Apr 29, 12:59 AM MDTSpecial Weather StatementLBFCherry46 min
Apr 29, 1:11 AM MDTSpecial Weather StatementLBFArthur, Grant49 min
Apr 29, 1:44 AM MDTSpecial Weather StatementLBFCherry46 min
Apr 29, 2:00 AM MDTSpecial Weather StatementLBFArthur, Grant45 min
Apr 29, 2:42 AM MDTSpecial Weather StatementLBFArthur, Hooker, McPherson48 min
Apr 29, 3:31 AM MDTSpecial Weather StatementLBFArthur, Hooker, McPherson44 min
Apr 29, 4:16 AM MDTSpecial Weather StatementLBFMcPherson44 min
Apr 29, 4:35 AM MDTSpecial Weather StatementLBFArthur25 min
Apr 29, 4:58 AM MDTSpecial Weather StatementLBFGrant, Hooker47 min
Apr 29, 5:29 AM MDTSpecial Weather StatementLBFLogan46 min
Apr 29, 6:14 AM MDTSpecial Weather StatementLBFBlaine, Custer46 min
Apr 29, 6:57 AM MDTSpecial Weather StatementLBFCuster48 min
Apr 29, 7:41 AM MDTSpecial Weather StatementLBFCuster49 min
Apr 29, 8:30 AM MDTSpecial Weather StatementLBFGarfield45 min
Apr 29, 11:42 AM MDTSpecial Weather StatementLBFLogan48 min
Apr 29, 2:20 PM MDTSpecial Weather StatementLBFFrontier40 min
Apr 29, 2:43 PM MDTSpecial Weather StatementLBFCuster32 min
Apr 29, 2:55 PM MDTSpecial Weather StatementLBFDawson50 min
Apr 29, 3:09 PM MDTSevere Thunderstorm WarningLBFFrontier35 min
Apr 29, 3:12 PM MDTAreal Flood AdvisoryLBFBlaine, Custer, Loup3 hr
Apr 29, 3:18 PM MDTSpecial Weather StatementLBFCuster42 min
Apr 29, 3:24 PM MDTSpecial Weather StatementLBFCuster51 min
Apr 29, 3:28 PM MDTSevere Thunderstorm WarningLBFFrontier23 min
Apr 29, 3:38 PM MDTSevere Thunderstorm WarningLBFCuster52 min
Apr 29, 3:43 PM MDTSpecial Weather StatementLBFLoup32 min
Apr 29, 4:33 PM MDTSpecial Weather StatementLBFGarfield, Wheeler42 min
Apr 29, 4:51 PM MDTSevere Thunderstorm WarningLBFLincoln39 min

Nearby

High Wind Warnings in Nebraska, 2022Every high wind warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.